Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Can't Even Find Energy To Begin Exercise
Aug 21, 2003

Please Help

I read through the Q&As and found that exercise is one of the most important things we can do for ourselves. My question how and were can I find the energy to exercise. I am 511, 39 years old (40 in October-yuk! {he,he,he}) , and I weighed about 184 pounds a few months ago - until I started testosterone therapy. Now, Im pushing 210 and cant seem to stop gaining weight.

I work 5-days a week (usually-unless Im too tired to even take a shower) at a not too stressful office. Once I get home, its all I can do to take my baby Mac (a miniature poodle) out to potty. I am constantly drained.

After finding out I am resistant to anything with AZT in it (a little over a year ago), I tried several drugs that were available but couldnt stand the side effects. Finally found that I can tolerate Kaleetra , Videx, and Zerit. So I have been on this for the past 14 months and am happy to say I have been undetectable for the past 12 months. I also take Wellbutrin and Provigil. Is there any help for me or am I just going to continue to balloon out?

Any suggestions will be greatly appreciated!

Sincerely, Gary

Response from Dr. Frascino

Hey Gary,

Are you blaming that weight gain on testosterone? I'm not so sure of that. Other factors need to be considered as well for instance do you live close to an In and Out Burger or Krispy Kreme shop?

First off, you should discuss your weight gain with your HIV specialist. Perhaps you have a hypoactive thyroid gland or another medical problem accounting for the weight gain. Next, you should see an HIV-knowledgeable nutritionist to check your diet.

Start an exercise program, even if it's just taking Mac for a walk (before or after his poop). Gradually work your way back to the gym. Ideally, you should have both aerobic and resistance weight training in your exercise program.

Also, check with your HIV doctor about other potential causes of fatigue, such as anemia.

One other thing, I'm a bit concerned about using Videx and Zerit in the same regimen. These drugs in combination can cause peripheral neuropathy and other problems. If you are only resistant to AZT, then you should have lots of other options for a potent regimen with less risk for toxicity. Are you seeing an HIV specialist? If not, you should be!

Good luck. See you at the gym very soon!

Dr. Bob


Previous
People Enroll in a Clinical Trial LIke Me!!!! Please POst!
Next
Benefits vs. Risk of Testosterone

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement